Results 1 to 2 of 2

Thread: Hi! Looking For Some Answers Regarding Chronic Steroid Use

  1. #1
    New Community Member
    Join Date
    Oct 2006
    Location
    Omaha NE
    Posts
    7

    Default Hi! Looking For Some Answers Regarding Chronic Steroid Use

    Hi fellow MG-ers! Used to hang out here a whole lot many years ago... I am looking for answers to a problem I'm having and it occurred to me some MG-ers may have the same problem! I had to go on Prednisone over 15 years ago to help control my myasthenia related symptoms, especially double vision. Back then it was a choice of give up driving or take steroids! Fast forwarding... for the past few years I have been having trouble with skin damage - specifically very paper thin fragile skin on all my extremities. So thin that something as innocuous as the edge of a package brushing against my lower leg will cut it open. A dog claw scratching my leg barely will usually create a triangle of torn skin or a deep puncture wound. I have suffered through countless cellulitis infections because of this. Also due to the steroids, my wounds heal extremely slowly - we're talking many months. My forearms and the backs of my hands are almost always black and blue and get injured easily like my legs.

    As a side note I also have to take blood thinners due to having antiphospholipid syndrome and a history of stroke and multiple DVT's. That only complicates matters.

    The only positive thing I have discovered treatment wise is that applying vitamin E oil about 3 times a day will fade the bruises on my hands and arms in a few days. But there are always new ones immediately to replace them.

    So if you've taken steroids for a good while and you have any of these issues, could you talk to me here please? I'd love to hear your experience and what, if anything, you have found successful to treat the problem.

    Unfortunately I am stuck on steroids for life as they have caused me to lose all my adrenal function. Without them I won't survive, so reducing them beyond where I am is out of the question. Thanks!!

  2. #2
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    5,578
    Blog Entries
    12

    Default

    Hi SheilaSchnauzies, and welcome back--

    I happened to notice your post though I usually hang around the MS forum--and noticed that there have been no replies yet. I hope that someone will come along soon to reply to your questions.

    I can put in my two cents even though I don't know much about MG or about long-term steroid use. Wounds that take a long time to heal are often a sign of inadequate nutrition--though a disease process can cause problems even if the nutrition is excellent.

    It might be worth your while to go over your daily nutrition with a registered dietitian to make sure you're getting the nutrients you need if you haven't already done that lately.
    There is nothing like staying at home for real comfort.
    --Jane Austen, Emma

    MS diagnosed 1980. Avonex 2002-2005. Copaxone 6/07-5/15/10. Member of MS forum here since 2001.

Similar Threads

  1. Replies: 6
    Last Post: 10-17-2013, 04:42 PM
  2. Autoimmune hemolytic anemia steroid resistant
    By suelove60 in forum General Neurology & Rare Disorders
    Replies: 0
    Last Post: 07-22-2013, 03:09 PM
  3. Looking for answers - pain/pressure/post ETV surgery
    By sooner_in_pain in forum Arnold Chiari Malformation
    Replies: 0
    Last Post: 12-30-2012, 06:27 PM
  4. Replies: 12
    Last Post: 11-09-2012, 11:59 PM
  5. Replies: 3
    Last Post: 10-03-2012, 02:07 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.